MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 BARD® X-FORCE® BALLOON DILATION CATHETER; BARD X-FORCE BALLOON DILATION CATHETER

C.R. BARD, INC. (COVINGTON) -1018233 BARD® X-FORCE® BALLOON DILATION CATHETER; BARD X-FORCE BALLOON DILATION CATHETER
Model Number 998806
Medical Device Problem Code Partial Blockage (1065)
Health Effect - Clinical Codes No Patient Involvement (2645); No Known Impact Or Consequence To Patient (2692)
Date of Event 09/15/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete, a supplemental report will be filed.
 
Event or Problem Description
It was reported that there was damage to the balloon on the x-force dilation catheter found before use.
 
Additional Manufacturer Narrative
The reported event was confirmed, as the cause was unknown.Evaluation report of the returned sample, submitted by futurematrix interventional, stated that when an in-house guidewire was used on the catheter sample, it did not pass through successfully.The guidewire stopped approximately mid-shaft of the sample.When the guidewire was removed and a stopcock was attached to the wire hub in the off position and an endoflator was attached to the balloon hub, the balloon did not successfully inflate.The catheter sample was dissected.The balloon was removed and inner polyimide was removed from the shaft.There was evidence of dried contrast media inside the guidewire lumen, the balloon, the outer shaft and on the tip.This caused a blockage that did not allow for inflation.A potential root cause could be improper consistency of the contrast media (thickness or thinness).Another potential root cause could be inaccurate timing of delivery of the contrast media to the patient; it is possible that the catheter itself was prepped and could have sat waiting for the patient.The device history record was reviewed and found nothing that could have caused or contributed to the reported event.The instructions for use were found adequate and state the following: ¿inflating the balloon catheter 1.Fill the inflation device (eagle¿ inflation device) with sterile diluted contrast medium.2.Attach the inflation device to the balloon lumen.3.Inflate the balloon note: do not use air or any gaseous substances as a balloon inflation medium always use sterile liquid media.Note: the use of an inflation device with a pressure gauge is highly recommended to make sure adequate pressure is applied and the rated burst pressure of the balloon is not exceeded.Caution: if loss of pressure in the balloon occurs or the balloon ruptures, immediately stop the procedure, deflate the balloon and remove carefully.Do not attempt to re-inflate the balloon.If after inspection it is noted pieces of the balloon are missing, check for and endoscopically retrieve the fragments when possible.Warning: do not exceed the recommended rated burst pressure (rbp) for this device.Balloon rupture may occur if the rbp rating is exceeded.Please refer to the device label for the recommended maximum rated burst pressure.Extreme caution should be used when considering dilation of irregular, not-compliant tissue or in the presence of certain calculi.Deflating the balloon catheter deflate the balloon using an inflation device.Since deflation times vary based on balloon sizes and shaft lengths, check fluoroscopically to confirm deflation before attempting to withdraw.1.Attach the inflation device (eagle¿ inflation device) to the balloon catheter and remove the solution from the balloon by pulling back on the inflation device.2.Remove the inflation device from the balloon catheter.This will allow ambient pressure to enter, relaxing the balloon.3.Gently withdraw the catheter.Use of a gentle counterclockwise twisting motion is recommended when removing the catheter.Caution: if resistance is felt when removing either the catheter or the guidewire from the introducer sheath, stop and consider removing them as a single unit to prevent damage to the product.Applying excessive force to the catheter can result in tip breakage or balloon separation." h11:section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description

Brand Name
BARD® X-FORCE® BALLOON DILATION CATHETER
Common Device Name
BARD X-FORCE BALLOON DILATION CATHETER
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
MDR Report Key9401100
Report Number1018233-2019-07648
Device Sequence Number2721123
Product Code EZN
UDI-Device Identifier10801741052771
UDI-Public(01)10801741052771
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K050875
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,other
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/22/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2021
Device Model Number998806
Device Catalogue Number998806
Device Lot NumberBMCWFM08
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/12/2019
Initial Date Received by Manufacturer 11/11/2019
Supplement Date Received by Manufacturer03/18/2020
Initial Report FDA Received Date12/03/2019
Supplement Report FDA Received Date03/22/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1